Hail, Pike
- When
- April 16, 8:40 PM CST
- Where
- Pike County, Oatsville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.400, -87.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 16, 1:23 PM CST, 7 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 223 PM CDT SUN APR 16 2006 .DISCUSSION... AS CLOUDS CONTINUE TO CLEAR FROM WEST TO EAST ACROSS THE CWA... EXPECT TEMPERATURES AND INSTABILITY TO INCREASE. VERTICALLY STACKED SURFACE AND UPPER LOWS OVER SOUTHEAST IOWA EARLY THIS AFTERNOON ARE FORECAST TO MOVE ESE AND TRACK ACROSS THE NORTHEAST HALF OF OUR CWA DURING THE EVENING AND OVERNIGHT HOURS. A STATIONARY FRONT EXTENDING ESE FROM THE SFC LOW WILL REMAIN DRAPED WNW-ESE JUST NORTH AND EAST OF OUR CWA. AS THE SYSTEM APPROACHES...IN ADDITION TO AN INCREASE IN INSTABILITY...MID LEVEL LAPSE RATES AND DEEP LAYER SHEAR WILL INCREASE...AND WET BULB ZERO AND FREEZING LEVELS WILL DECREASE. THE MAIN SEVERE WEATHER THREAT WITH THIS SYSTEM WILL BE DAMAGING WINDS AND HAIL...HOWEVER A FEW DISCREET SUPERCELLS COULD DEVELOP AND EVOLVE INTO LINES...AND THEN EVENTUALLY INTO A MESOSCALE CONVECTIVE SYSTEM (MCS) WHICH WILL TRACK ESE ACROSS MAINLY THE NORTHEAST HALF OF THE CWA. PRECIPITATION SHOULD BEGIN TO CLEAR FROM WEST TO EAST DURING THE EARLY MORNING HOURS. WEAK HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH TUESDAY...BUT TUESDAY NIGHT AND WEDNESDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AS A STORM SYSTEM EMERGES FROM THE CENTRAL PLAINS. WEAK HIGH PRESSURE AND A SPLIT UPPER FLOW OVER THE AREA SHOULD KEEP THE AREA DRY THROUGH FRIDAY. GFS AND ECMWF NOT SHOWING ANY PRECIPITATION ON SATURDAY...BUT DGEX HAS QPF COVERING THE WHOLE AREA. THEREFORE WILL PUT IN A 20 POP FOR CALLABORATIVE PURPOSES AND JUST CASE THE DGEX IS ONTO SOMETHING. FOR TEMPERATURES...LEANED TOWARD GFS MOS AND MEX MOS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 818 PM CDT SUN APR 16 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-180130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 818 PM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE CONTINUES TO BE A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF A LINE FROM CARMI ILLINOIS TO CALHOUN KENTUCKY. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS...HOWEVER ISOLATED TORNADOES ARE NOT OUT OF THE QUESTION...ESPECIALLY FROM THE I-64 CORRIDOR IN SOUTHEAST ILLINOIS INTO SOUTHWEST INDIANA. HEAVY RAINFALL COULD ALSO BE POSSIBLE IN THESE AREAS...WHICH COULD CAUSE SOME FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...AND THEN AGAIN FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
357 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL 4 NW WEST PADUCAH 37.12N 88.80W
04/16/2006 M1.00 INCH MCCRACKEN KY NWS EMPLOYEE
LATE REPORT. EVENT OCCURRED AT USEC PLANT WITH SEVERAL
VEHICLES DAMAGED. GROUND COVERD WITH HAIL.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM HAIL KEVIL 37.08N 88.89W
04/16/2006 M0.88 INCH BALLARD KY EMERGENCY MNGR
0645 AM HAIL 4 NW WEST PADUCAH 37.12N 88.80W
04/16/2006 M1.00 INCH MCCRACKEN KY NWS EMPLOYEE
LATE REPORT. EVENT OCCURRED AT USEC PLANT WITH SEVERAL
VEHICLES DAMAGED. GROUND COVERD WITH HAIL.
0655 AM HAIL HARRISBURG 37.74N 88.55W
04/16/2006 M0.88 INCH SALINE IL CO-OP OBSERVER
0735 AM HAIL BLACKFORD 37.45N 87.93W
04/16/2006 M0.75 INCH WEBSTER KY LAW ENFORCEMENT
LATE REPORT.
0851 AM HAIL FAIRDEALING 36.84N 88.22W
04/16/2006 M0.75 INCH MARSHALL KY FIRE DEPT/RESCUE
0908 AM HAIL ROCKCASTLE 36.90N 87.99W
04/16/2006 M1.00 INCH TRIGG KY TRAINED SPOTTER
OCCURRED NEAR CAMPGROUND ALONG BARKLEY LAKE.
0914 AM HAIL 4 N CADIZ 36.93N 87.82W
04/16/2006 M0.88 INCH TRIGG KY EMERGENCY MNGR
&&
SMITTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 758 PM CDT SUN APR 16 2006 ILZ077-078-INZ081-082-170200- EDWARDS IL-GIBSON IN-PIKE IN-WABASH IL- 758 PM CDT (758 PM EST) SUN APR 16 2006 ...STRONG STORMS TURNING SOUTH TOWARD SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA... AT 750 PM CDT...THE LEADING EDGE OF A NEARLY SOLID LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING HAIL UP TO NICKEL SIZE AND RAINFALL AMOUNTS NEAR ONE AND A HALF INCHES AN HOUR...IS DRIFTING SOUTHEAST NEAR 15 MPH. SINCE 730 PM...NATIONAL WEATHER SERVICE RADAR IS INDICATING A MORE SOUTHWARD TREND TO THE SEVERE STORMS THAT HAVE BEEN MOVING ACROSS PARTS OF EASTERN ILLINOIS AND WESTERN INDIANA. IF THESE STORMS DO NOT INCREASE IN SPEED TO THE SOUTH...THE LEADING EDGE OF THE STORMS WILL STRETCH FROM A WEST SALEM AND ALLENDALE ILLINOIS...EAST TO NORTH OF HAZELTON AND PETERSBURG INDIANA BY 9 PM. FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADS IS A DISTINCT POSSIBILITY AS THE STORMS DRIFT TO THE EAST AND SOUTHEAST. PERSONS IN THE PATH OF THESE STORMS SHOULD BE WATCHFUL FOR FREQUENT LIGHTNING...LOCAL WIND GUSTS IN EXCESS OF 40 MPH...HAIL UP TO NICKEL SIZE...AND TORRENTIAL RAINFALL. STAY TUNED TO NOAA WEATHER RADIO...AS WELL AS COMMERCIAL RADIO AND TELEVISION FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. SMITH
The Evansville,IN radar (KVWX), 32 km away, was scanning. The volume nearest the first event began at 02:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501215.